# SDR CA140715012

- Difficulty date: July 13, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Raythn B300RAYTHEON
- Aircraft time: 3,274 hours
- Engine: Pwa PT6A60A
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Torque Link
- Part number: 5081003210
- Condition: Separated
- Location: Nose Gear
- Part time: 3,611 hours
- Stage of operation: TX
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) THE AIRCRAFT WAS BEING TOWED OUT OF THE HANGAR WHEN THE AIRCRAFT HANDLERS REPORTED THAT THE NOSE GEAR TORQUE LINKS HAD SEPARATED. INITIAL MAINTENANCE CHECKS FOUND THE UPPER ALUMINUM TORQUE LINK HAD SHEARED AT THE CENTRE PIVOT, A CHECK OF THE BUSHINGS, BOLT AND WASHER STACK UP OF THE CENTRE PIVOT POINT REVEALED NO FAULTS. FURTHER CHECKS FOUND A WITNESS MARK (SHALLOW DENT) ON THE UPPER ALUMINUM TORQUE LINK AND A CORRESPONDING MARK ON THE LOWER STEEL TORQUE LINK THAT INDICATES SOMETHING WAS BETWEEN THE TORQUE LINKS AND GOT TRAPPED WHEN THE GEAR COMPRESSED SHEARING THE CENTRE PIVOT POINT. ALTHOUGH OUR INVESTIGATION IS STILL OPEN IT APPEARS THE MOST LIKELY CAUSE WOULD BE THE TOWING ARM SLIPPING OFF ONE SIDE OF ITS ATTACHMENT (UPPER TORQUE LINK PIVOT PIN EXTENSIONS) POINTS, GETTING JAMMED BETWEEN THE TORQUE LINKS AND THE SUBSEQUENT TUG BRAKING CAUSING THE NOSE GEAR TO COMPRESS TRAPPING THE TOW BAR AND SHEARING THE TORQUE LINK. THE HANDLERS DIDN`T REPORT ANYTHING HAPPENING PRIOR TO THIS INCIDENT SO IT COULD BE POSSIBLE THAT ON A PREVIOUS TOW THIS DAMAGE OCCURRED BUT THE TORQUE LINKS DID NOT SEPARATE AND GAVE THE APPEARANCE OF STILL BEING INTACT IN WHICH CASE THE FULL FAILURE COULD HAVE HAPPENED WHILE THE AIRCRAFT WAS BEING TAXIED OR IN A MODE OF FLIGHT.
